Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 8, 2019, 3:46 AM PDT for 4 counties in Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Oct 9, 2019, 2:00 PM PDT. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2019, 3:46 AM PDT (10:46 UTC)
- In effect from
- Oct 9, 2019, 2:00 PM PDT
- Expired
- Oct 11, 2019, 11:00 AM PDT
- In force
- 45 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4247 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS85 KVEF 081046 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 346 AM PDT Tue Oct 8 2019 NVZ460>465-091100- /O.NEW.KVEF.FW.W.0014.191009T2100Z-191011T0000Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 346 AM PDT Tue Oct 8 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 5 PM PDT THURSDAY FOR STRONG POST FRONTAL NORTH WINDS... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 2 PM Wednesday to 5 PM PDT Thursday. * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Winds will begin to increase Wednesday afternoon, peaking Wednesday night and remain elevated through Thursday afternoon. * WIND...North winds 30 to 40 mph with gusts up to 50 mph. * HUMIDITY...Minimum values less than 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-CAZ229-NVZ466-091100- /O.NEW.KVEF.FW.W.0014.191009T2100Z-191011T1800Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 346 AM PDT Tue Oct 8 2019 /346 AM MST Tue Oct 8 2019/ ...RED FLAG WARNING IN EFFECT FROM 2 PM PDT /2 PM MST/ WEDNESDAY TO 11 AM PDT /11 AM MST/ FRIDAY FOR STRONG POST FRONTAL NORTH WINDS... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 2 PM PDT /2 PM MST/ Wednesday to 11 AM PDT /11 AM MST/ Friday. * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...Winds will begin to increase Wednesday night, peaking early Thursday morning and remain elevated through Friday morning. * WIND...North winds 30 to 45 mph with gusts 50 to 55 mph. * HUMIDITY...Less than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
5 follow-up statements
470 WWUS85 KVEF 090946 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 246 AM PDT Wed Oct 9 2019 NVZ460>465-092100- /O.CON.KVEF.FW.W.0014.191009T2100Z-191011T0000Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 246 AM PDT Wed Oct 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT THURSDAY FOR STRONG POST FRONTAL NORTH WINDS... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Winds will begin to increase this afternoon, peaking tonight and remain elevated through Thursday afternoon. * WIND...North winds 30 to 40 mph with gusts up to 50 mph. * HUMIDITY...Minimum values less than 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-CAZ229-NVZ466-092100- /O.CON.KVEF.FW.W.0014.191009T2100Z-191011T1800Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 246 AM PDT Wed Oct 9 2019 /246 AM MST Wed Oct 9 2019/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS AFTERNOON TO 11 AM PDT /11 AM MST/ FRIDAY FOR STRONG POST FRONTAL NORTH WINDS... * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...Winds will begin to increase tonight, peaking early Thursday morning and remain elevated through Friday morning. * WIND...North winds 30 to 45 mph with gusts 50 to 60 mph. * HUMIDITY...Less than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
711 WWUS85 KVEF 092100 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PDT Wed Oct 9 2019 NVZ460>465-101100- /O.CON.KVEF.FW.W.0014.000000T0000Z-191011T0000Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 200 PM PDT Wed Oct 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY FOR STRONG POST FRONTAL NORTH WINDS... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Winds will begin to increase this afternoon, peaking tonight and remain elevated through Thursday afternoon. * WIND...North winds 30 to 40 mph with gusts up to 50 mph. * HUMIDITY...Minimum values less than 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-CAZ229-NVZ466-101100- /O.CON.KVEF.FW.W.0014.000000T0000Z-191011T1800Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 200 PM PDT Wed Oct 9 2019 /200 PM MST Wed Oct 9 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY FOR STRONG POST FRONTAL NORTH WINDS... * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...Winds will begin to increase tonight, peaking early Thursday morning and remain elevated through Friday morning. * WIND...North winds 30 to 45 mph with gusts 50 to 60 mph. * HUMIDITY...Less than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
463 WWUS85 KVEF 100943 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 243 AM PDT Thu Oct 10 2019 NVZ460>465-110000- /O.CON.KVEF.FW.W.0014.000000T0000Z-191011T0000Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 243 AM PDT Thu Oct 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR STRONG POST FRONTAL NORTH WINDS... * AFFECTED AREA...In Nevada...Fire weather zones 460, 461, 462, 463, 464, and 465. * TIMING...Gusty north winds will continue into this afternoon before diminishing late. * WIND...North winds 30 to 40 mph with gusts up to 50 mph. * HUMIDITY...Minimum values less than 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-CAZ229-NVZ466-110000- /O.CON.KVEF.FW.W.0014.000000T0000Z-191011T1800Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 243 AM PDT Thu Oct 10 2019 /243 AM MST Thu Oct 10 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY FOR STRONG POST FRONTAL NORTH WINDS... * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...Strong northerly winds are expected to remain through mid day Friday before diminishing during the afternoon. * WIND...North winds 30 to 45 mph with gusts 50 to 60 mph. * HUMIDITY...Less than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
052 WWUS85 KVEF 102358 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 458 PM PDT Thu Oct 10 2019 NVZ460>465-110100- /O.EXP.KVEF.FW.W.0014.000000T0000Z-191011T0000Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 458 PM PDT Thu Oct 10 2019 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS EVENING FOR STRONG POST FRONTAL NORTH WINDS... Winds have begin decreasing over much of southern Nevada, and Red Flag conditions are no longer expected. A Red Flag Warning still remains in effect for the Colorado River Valley where winds are still elevated. $$ AZZ101-CAZ229-NVZ466-111800- /O.CON.KVEF.FW.W.0014.000000T0000Z-191011T1800Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 458 PM PDT Thu Oct 10 2019 /458 PM MST Thu Oct 10 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY FOR STRONG POST FRONTAL NORTH WINDS... * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...Strong northerly winds are expected to remain through mid day Friday before diminishing during the afternoon. * WIND...North winds 30 to 45 mph with gusts 50 to 60 mph. * HUMIDITY...Less than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
759 WWUS85 KVEF 111756 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1056 AM PDT Fri Oct 11 2019 AZZ101-CAZ229-NVZ466-111900- /O.EXP.KVEF.FW.W.0014.000000T0000Z-191011T1800Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 1056 AM PDT Fri Oct 11 2019 /1056 AM MST Fri Oct 11 2019/ ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT /11 AM MST/ THIS MORNING FOR STRONG POST FRONTAL NORTH WINDS... Weakening wind speeds are expected this afternoon allowing the Red Flag warning to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 7, 10:32 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Oct 7, 10:32 PM PDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1032 PM PDT Mon Oct 7 2019
.SYNOPSIS...A mild and tranquil weather pattern continues through
early Wednesday. A dry cold front will then sweep across the region
late Wednesday and Thursday bringing gusty north winds and
significantly cooler temperatures. The strongest winds are expected
over the Colorado River Valley Thursday. Light winds and a warming
trend will return for the weekend.
&&
.UPDATE...Calm winds and clear skies expected to continue with the
exception of a small cloud deck moving into southern Nevada this
evening that will be quick to pass. No updates to the forecast
necessary.
&&
.PREVIOUS DISCUSSION...152 PM PDT Mon Oct 7 2019/
.DISCUSSION...through next Monday.
Warm and quiet weather is in store through Tuesday then we will
start to see winds increasing Tuesday night across the southern
Sierra and also west winds gusting 25-35 mph across the northern
half of San Bernardino County deserts Tuesday night through
Wednesday. A strong dry cold front will then sweep down through
southern Nevada and surrounding areas of northwest Arizona and
southeast California Wednesday night bringing a blast of north winds
and about a 20 degree drop in high temperatures from Wednesday to
Thursday. The strongest winds will focus down the Colorado River
Valley where widespread gusts over 40 mph can be expected...
generating waves 2 to 3 feet high over some fetches of Lake Mead and
Lake Mohave which are favorable to north winds. Strong north winds
will also lead to adverse boating conditions on Lake Havasu
Thursday. Winds will decrease over most valley locations outside of
the Colorado River Valley Thursday night leaving cold and very dry
which may lead to near record low minimum temperatures for some
locations around sunrise Friday. See the Climate section below
for detailed records for several sites.
Winds will decrease in time for the weekend and a warming trend will
commence Saturday with highs climbing back to near normal through
Monday.
&&
.AVIATION...For McCarran...VFR conditions with no significant
impacts through the period. Typical drainage winds are expected
tonight, with light and variable winds to start Tuesday, before
favoring east by midday. Light winds are most likely to continue,
but a minor southerly push could make it into the valley later in
the afternoon before shifting to an overnight favoring of southwest
winds.
For the rest of southern Nevada, northwest Arizona and southeast
California...VFR conditions for all terminals through the period
with winds following typical diurnal trends through Tuesday morning.
South to southwest winds will begin to increase Tuesday afternoon,
especially for KDAG.
&&
.FIRE WEATHER...Strong north winds and low relative humidity will
develop over southern Nevada and surrounding states late Wednesday
through Thursday behind a fast moving dry cold front. This will lead
to critical fire weather conditions for parts of the region though
high temperatures will fall about 20 degrees between Wednesday and
Thursday. The strongest winds can be expected along the Colorado
River Valley...especially between Lake Mohave and Lake Havasu where
gusts of 40 to 50 mph are possible.
&&
.CLIMATE...Below are climate sites and their current record low
highs and record low minimums for 10/10 and 10/11. Some of these
records may be in jeopardy Thursday and Friday behind a potent cold
front.
Record: Low Max(Year Set)/Low Min(Year Set)
Thu 10/10 Fri 10/11
Las Vegas 64(1960)/40(1961) 60(2008)/43(1961)
Bishop 51(1960)/23(1912) 49(2008)/24(1912)
Needles 73(2013)/47(1961) 71(2008)/50(1961)
Kingman 57(2013)/29(1924) 57(1925)/32(1924)
Death Valley 70(1960)/40(1924) 71(1920)/32(1924)
Daggett/Barstow 70(1960)/42(2017) 63(2008)/44(2008)
Desert Rock 62(2013)/43(2011) 54(2008)/40(2008)
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
DISCUSSION/FIRE WEATHER...Adair
CLIMATE...Kryston
AVIATION...Steele
UPDATE...Varian
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:29 AM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 3 days |
Nearby
Red Flag Warnings in Nevada, 2019Red Flag Warnings in California, 2019Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.